Texas, 2006

Tornadoes and Flash Flood in Texas, March 30 to 31, 2006

March 30 to 31, 2006 · NWS FWD · 21 events in 5 counties and zones

14 hail, 3 tornado, 3 thunderstorm wind, 1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$60,000
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 30, 3:04 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Mar 30, 3:04 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CST THU MAR 30 2006

.DISCUSSION...

LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS OKLAHOMA WITH THE
DRYLINE WHILE CONVECTION ALONG THE SOUTHERN END IS SLOW TO
DEVELOP. THE ENVIRONMENT IN NORTH TEXAS IS STILL CAPPED BUT THE
CIN IS QUICKLY ERODING. A FEW STORMS ALONG THE SOUTHERN EDGE OF THE
DRYLINE WILL PROBABLY MOVE ACROSS PORTIONS OF OUR NORTHERN
ZONES...WITH THE CHANCE FOR HAIL AND HEAVY DOWNPOURS. THE MODELS
STILL KEEP THE DRYLINE OUT OF OUR CWA...THUS HAVE KEPT POPS FOR
TONIGHT ALONG THE RED RIVER.

AS THE UPPER LEVEL SYSTEM MOVES OUT OF THE PLAINS TONIGHT...A
FRONT WILL DRAG TO THE RED RIVER AND STALL THERE UNTIL SATURDAY
WHEN IT LIFTS BACK NORTH AS A WARM FRONT. THIS NORTHWARD LIFT IS A
RESULT OF ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS
SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON SUNDAY...MUCH LIKE
TODAYS SYSTEM...WITH ANOTHER DRYLINE AND FRONT. THE DRYLINE
APPEARS TO MAKE IT INTO OUR FAR WESTERN ZONES BUT NOT MUCH FURTHER
BEFORE THE FRONT OVERTAKES IT. THE FRONT WILL MOVE THROUGH MONDAY
MORNING BRINGING SLIGHTLY COOLER TEMPERATURES AND WILL QUICKLY CUT
OFF THE RAIN CHANCES FOR A FEW DAYS. BEYOND THAT...ANOTHER SYSTEM
DEVELOPS OFF THE ROCKIES ON WEDNESDAY BRINGING A DRYLINE THROUGH
NORTH TEXAS ON THURSDAY...BUT HAVE KEPT ONLY SLIGHT POPS WITH THIS
SYSTEM FOR NOW.

DUE TO THE VARIOUS BOUNDARIES AND SURFACE LOWS AFFECTING NORTH
TEXAS OVER THE NEXT WEEK...HAVE LEFT POPS IN JUST ABOUT EVERY DAY
IN SOME PLACE OR ANOTHER IN NORTH TEXAS. MOST OF THE POPS REMAIN
ACROSS THE NORTHERN HALF OF THE CWA DUE MAINLY TO THE STALLED
BOUNDARIES AND WEAK DRYLINES PUSHING THROUGH TO THE NORTH OF HERE.
WHILE RAIN ACCUMULATIONS ARE NOT VERY BIG...THE CHANCE FOR
THUNDERSTORMS EXISTS ALMOST EVERY DAY AS WE TRANSITION INTO A
SPRING-LIKE PATTERN. AS OF RIGHT NOW...THE ONLY SEVERE POTENTIAL
APPEARS TO BE LATE FRIDAY IN THE EASTERN ZONES AS THE BOUNDARY
STALLS AND MAYBE SUNDAY AS THE DRYLINE APPROACHES.

TEMPERATURES OVER THE NEXT FEW DAYS WILL BE FAIRLY CONSISTENT AND
WARM. HAVE FOLLOWED THE MEXMOS WITH HIGHS AND LOWS...ONLY MAKING A
FEW ADJUSTMENTS.

JD/82

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  60  83  64  83 /  10  10  20  20
WACO, TX              61  83  63  82 /  10  10  20  20
PARIS, TX             60  78  60  82 /  30  10  30  20
DENTON, TX            59  82  61  83 /  20  10  30  20
MCKINNEY, TX          58  81  61  83 /  20  10  30  20
DALLAS, TX            61  82  64  83 /  10  10  20  20
TERRELL, TX           62  81  63  82 /  10  10  20  20
CORSICANA, TX         63  81  63  82 /  10  10  20  20
TEMPLE, TX            63  82  65  83 /  10  10  10  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM THURSDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106-
TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ129-TXZ130-
TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-
TXZ156-TXZ157-TXZ158-TXZ159.

&&

42/82
Hazardous weather outlook, Mar 30, 3:15 PM CST, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
315 PM CST THU MAR 30 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312115-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
315 PM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ALONG AND
JUST SOUTH OF THE RED RIVER. WHILE THE CHANCES FOR RAIN ARE
SMALL...ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS.

GUSTY SOUTH WINDS BETWEEN 20 AND 30 MPH IN NORTHERN AND WESTERN
PORTIONS WILL DIMINISH AROUND SUNSET. A WIND ADVISORY IS IN EFFECT
FOR THE AREA UNTIL 600 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH
SUNDAY. A FEW OF THESE STORMS COULD BE SEVERE... PRODUCING
DAMAGING WINDS AND LARGE HAIL.

THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA ALONG
AND JUST SOUTH OF THE RED RIVER TONIGHT...MAINLY DURING THE
EVENING HOURS.

In the hours before

Special weather statement, Mar 30, 4:21 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
421 PM CST THU MAR 30 2006

TXZ091-302245-

MONTAGUE-
421 PM CST THU MAR 30 2006

...SIGNIFICANT WEATHER UPDATE...

AT 420 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEARING RINGGOLD IN NORTHWEST MONTAGUE
COUNTY...MOVING NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE RINGGOLD AND ROWLAND....

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...HAIL UP
TO PENNY SIZE...AND WIND GUSTS UP TO 55 MPH CAN BE EXPECTED FROM
THIS STORM.

The radar

The Altus AFB radar (KFDR), 129 km away, was scanning. The volume nearest the first event began at 22:54 UTC.

Open the radar archive at this moment

Event by event

14 hail, 3 tornado, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Montague

When
March 30, 4:54 PM CST
Where
Montague County, Nocona
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.800, -97.750

Reported in Nocona Hills.

Hail, Montague

When
March 30, 5:21 PM CST
Where
Montague County, Ringgold
Measured
0.75 in hail
Reported by
POST OFFICE
Coordinates
33.817, -97.950

Hail, Cooke

When
March 30, 6:17 PM CST
Where
Cooke County, 12 mi NNE of Muenster
Measured
1.75 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
33.817, -97.300

Golf ball-size hail reported in Sivells Bend. Minor vehicle damage was reported.

Hail, Montague

When
March 30, 6:49 PM CST
Where
Montague County, St Jo
Measured
1.75 in hail
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.700, -97.533

Golf ball-size hail reported on the east side of town.

Hail, Grayson

When
March 30, 7:11 PM CST
Where
Grayson County, 6 mi WNW of Pottsboro
Measured
1.75 in hail
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
33.783, -96.767

Nickel to golf ball-size hail reported.

Hail, Cooke

When
March 30, 7:11 PM CST
Where
Cooke County, 1 mi SE of Dexter
Measured
1.75 in hail
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
33.800, -96.967

Tornado, Cooke

When
March 30, 7:15 PM CST
Where
Cooke County, 2 mi E of Callisburg
Rating
F0
Path length
0.1 mi
Path width
15 yd
Reported by
NEWSPAPER
Coordinates
33.700, -96.983

Brief tornado near the Cooke/Grayson County line. No damage was reported.

Hail, Cooke

When
March 30, 7:29 PM CST
Where
Cooke County, 6 mi NNE of Gainesville
Measured
2.75 in hail
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
33.717, -97.117

Golf ball to baseball-size hail reported at Walnut Bend.

Hail, Grayson

When
March 30, 8:07 PM CST
Where
Grayson County, 5 mi SW of Pottsboro
Measured
2.75 in hail
Property damage
$10,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.700, -96.733

Golf ball to baseball-size hail reported.

Tornado, Grayson

When
March 30, 8:30 PM CST
Where
Grayson County, Locust
Rating
F0
Path length
0.1 mi
Path width
15 yd
Reported by
NEWSPAPER
Coordinates
33.800, -96.783

Tornado reported by Gordonville Fire Department about 5 miles east of the intersection of FM 901 and Highway 377.

Hail, Cooke

When
March 30, 8:34 PM CST
Where
Cooke County, 3 mi N of Callisburg
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.750, -97.017

Marble to quarter-size hail reported.

Tornado, Grayson

When
March 30, 8:36 PM CST
Where
Grayson County, Sherman
Rating
F0
Path length
0.1 mi
Path width
10 yd
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
33.633, -96.567

Public report of a tornado relayed by broadcast media. Power lines were knocked down. No other damage was reported.

Thunderstorm Wind, Grayson

When
March 30, 8:41 PM CST
Where
Grayson County, 1 mi SW of Denison
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
BROADCAST MEDIA
Coordinates
33.733, -96.567

Power lines down.

Hail, Cooke

When
March 30, 8:55 PM CST
Where
Cooke County, 5 mi W of Gainesville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.633, -97.233

Quarter-size hail reported at Lindsay.

Hail, Fannin

When
March 30, 9:24 PM CST
Where
Fannin County, 15 mi N of Dodd City
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.783, -96.083

Hail, Fannin

When
March 30, 9:43 PM CST
Where
Fannin County, 15 mi N of Honey Grove
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
33.800, -95.917

A cooperative observer reported quarter-size hail near Monkstown.

Flash Flood, Grayson

When
March 30, 10:00 PM CST to March 31, 12:30 AM CST
Where
Grayson County, Countywide
Reported by
LAW ENFORCEMENT
Coordinates
33.650, -96.750

Flooding reported in Sherman and also on numerous farm roads between Denison and Pottsboro, including Lewis Lane and FM 121.

Hail, Grayson

When
March 30, 10:20 PM CST
Where
Grayson County, Howe
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.500, -96.617

Hail, Fannin

When
March 30, 10:43 PM CST
Where
Fannin County, Trenton
Measured
1 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
33.433, -96.350

Thunderstorm Wind, Lamar

When
March 30, 11:06 PM CST
Where
Lamar County, Roxton
Measured
63 kt (72 mph) measured sustained
Reported by
TRAINED SPOTTER
Coordinates
33.550, -95.733

Thunderstorm Wind, Lamar

When
March 30, 11:25 PM CST
Where
Lamar County, 3 mi SE of Paris
Measured
54 kt (62 mph) measured sustained
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.617, -95.500

62 MPH wind gust reported at Paris Airport by AWOS.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5498071, 5498072, 5498073, 5498060, 5498061, 5498062, 5498398, 5498063, 5498064, 5498399, 5498074, 5498065, 5498066, 5498067, 5498075, 5498076, 5498070, 5498068, 5498069, 5498077, 5498078.